Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The Hodge theory of flat vector bundles on a complex torus

Author: Jerome William Hoffman
Journal: Trans. Amer. Math. Soc. 271 (1982), 117-131
MSC: Primary 32J25; Secondary 10F35, 14C30, 14K20, 32L20
MathSciNet review: 648081
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the Hodge spectral sequence of a local system on a compact, complex torus by means of the theory of harmonic integrals. It is shown that, in some cases, Baker's theorems concerning linear forms in the logarithms of algebraic numbers may be applied to obtain vanishing theorems in cohomology. This is applied to the study of Betti and Hodge numbers of compact analytic threefolds which are analogues of hyperelliptic surfaces. Among other things, it is shown that, in contrast to the two-dimensional case, some of these varieties are nonalgebraic.

References [Enhancements On Off] (What's this?)

  • 1. M. F. Atiyah, Vector bundles on an elliptic curve, Proc. London Math. Soc. 7 (1957), 414-452. MR 0131423 (24:A1274)
  • [1] A. Baker, Transcendental number theory, Cambridge Univ. Press, New York, 1975. MR 0422171 (54:10163)
  • [2] P. Deligne, Équations différentielles à points, Singuliers Réguliers, Lecture Notes in Math., vol. 163, Springer-Verlag, Berlin and New York.
  • [3] -, Théorie de Hodge. II, Inst. Hautes Études Sci. Publ. Math. 40 (1971), 5-57. MR 0498551 (58:16653a)
  • [4] -, Théorème de Lefschetz et critères de dégénérescence de suites spectrales, Inst. Hautes Études Sci. Publ. Math. 35 (1968), 107-126.
  • [5] P. Griffiths and W. Schmid, Recent developments in Hodge theory, Proc. Internat. Colloq. on Discrete Subgroups of Lie Groups and Applications to Moduli, Oxford Univ. Press, published for the Tata Institute, Bombay, 1975, pp. 31-127. MR 0419850 (54:7868)
  • [6] A. Grothendieck, Sur quelques points d'algèbre homologique, Tôhoku Math. J. 9 (1957), 119-221. MR 0102537 (21:1328)
  • [7] -, Sur le mémoire de Weil: Généralisation des fonctions Abéliennes, Séminaire Bourbaki, Exposé 141, 1956/57.
  • [8] H. Hironaka, An example of a non-Kaehlerian complex analytic deformation of Kaehlerian complex structures, Ann. of Math. (2) 75 (1962), 190-208. MR 0139182 (25:2618)
  • [9] J. Morrow and K. Kodaira, Complex manifolds, Holt, Rinehart, Winston, New York, 1971. MR 0302937 (46:2080)
  • [10] D. Mumford, Abelian varieties, Oxford Univ. Press, New York, 1970. MR 0282985 (44:219)
  • [11] J. P. Serre, Travaux de Baker, Séminaire Bourbaki, Exposé 368, 1969/70.
  • [12] T. Suwa, On hyperelliptic surfaces, J. Math. Soc. Japan. 22 (1970), 469-476.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32J25, 10F35, 14C30, 14K20, 32L20

Retrieve articles in all journals with MSC: 32J25, 10F35, 14C30, 14K20, 32L20

Additional Information

Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society